Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/9682

Title: An econometric property of the g-index
Authors: EGGHE, Leo
Issue Date: 2009
Citation: INFORMATION PROCESSING & MANAGEMENT, 45(4). p. 484-489
Abstract: Let X=(x(1), ... ,x(N)) and Y=(y(1), ... ,y(N)) be two decreasing vectors with positive coordinates Sigma(N)(j=1)x(j) = Sigma(N)(j=1)y(j) (representing e.g. citation data of articles of two authors or journals with the same number of publications and the same number of citations (in total)). It is remarked that if the Lorenz curve L(X) of X is above the Lorenz curve L(Y) of Y, then the g-index g(X) of X is larger than or equal to the g-index g(Y) of Y. We indicate that this is a good property for so-called impact measures which is not shared by other impact measures such as the h-index. If L(X) = L(Y) and Sigma(N)(j=1)x(j) = Sigma(N)(j=1)y(j) we prove that g(X) >= g(Y). We can even show that g(X) > g(Y) in case of integer values x(i) and y(j) and we also investigate this property for other impact measures.
URI: http://hdl.handle.net/1942/9682
DOI: 10.1016/j.ipm.2009.04.001
ISI #: 000267170100008
ISSN: 0306-4573
Category: A1
Type: Journal Contribution
Validation: ecoom, 2010
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version158.38 kBAdobe PDF
Peer-reviewed author version302.96 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.